Georgia, 2005Tornado in Georgia, December 28, 2005
December 28, 2005 · NWS JAX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Dec 28, 5:42 PM EST, 2 hours 3 minutes earlier.
Area forecast discussion, Dec 28, 5:42 PM EST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
542 PM EST WED DEC 28 2005
...TORNADO WATCH NUMBER 899 IN EFFECT FOR INLAND SE GA UNTIL
10 PM EST THIS EVE...
.UPDATE...MAIN CONCERN THIS EVE WILL BE FOR THE POTENTIAL FOR
SEVERE STORMS WITH LARGE HAIL AND POSSIBLE BRIEF TORNADO
TOUCHDOWNS ACROSS THE WATCH AREA THIS EVE. THERE HAVE ALREADY
BEEN REPORTS OF TORNADO TOUCHDOWNS AND LARGE HAIL JUST UPSTREAM
OF OUR NW CWA AND THESE SAME STORMS ARE MOVING NE AND MAY CLIP
THE NW CWA IN THE NEXT SEVERAL HOURS. SPC MESO ANALYSIS SHOWING
0-1 KM SRH OF 350-400 ACROSS THE WATCH AREA. AS FOR THE REST
OF THE CWA...WITH MOISTURE LACKING AND SYSTEM PULLING OFF TO
THE NE...NOT EXPECTING MUCH COVERAGE WITH STORMS BUT SOME MAY
BE STRONG LATER THIS EVE. FORECASTS ON TRACK FOR NOW.
&&
.MARINE...SMALL CRAFT ADVISORY IN EFFECT FOR THE OFFSHORE LEG
AFTER MIDNIGHT. THERE MAY ALSO BE A FEW STRONG STORMS MOVING
OFFSHORE LATE THIS EVE.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM WEDNESDAY TO 7 PM THURSDAY FOR
THE FOLLOWING ZONES: ALTAMAHA SOUND GA TO FERNANDINA BEACH
FL 20 NM TO 60 NM OFFSHORE...FERNANDINA BEACH TO ST
AUGUSTINE FL 20 NM TO 60 NM OFFSHORE...AND ST AUGUSTINE TO
FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
&&
PP/ARS/ACS/PKHazardous weather outlook, Dec 28, 4:10 PM EST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
410 PM EST WED DEC 28 2005
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-290315-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
410 PM EST WED DEC 28 2005
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT...
...TORNADO WATCH NUMBER 899 IN EFFECT FOR INTERIOR SOUTHEAST
GEORGIA UNTIL 10 PM TONIGHT...
.THUNDERSTORM IMPACT...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EARLY TONIGHT AS A COLD FRONT APPROACHES THE SOUTHEAST GEORGIA AREA.
THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING ISOLATED DAMAGING
WINDS...LARGE HAIL AND TORNADOES...MAINLY OVER INLAND SECTIONS OF
SOUTHEAST GEORGIA. AN ISOLATED STRONG OR SEVERE THUNDERSTORM WILL
ALSO BE POSSIBLE OVER NORTHEAST FLORIDA THIS EVENING AND TONIGHT.
.MARINE THUNDERSTORM GUST IMPACT...
ISOLATED THUNDERSTORMS WITH WIND GUSTS UP TO 35 KNOTS WILL BE
POSSIBLE AHEAD OF AND ALONG THE COLD FRONT TONIGHT.
.WIND AND SEA IMPACT...
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP BEHIND THE
COLD FRONT TONIGHT AS WEST WINDS INCREASE TO 20 TO 25 KNOTS BY
EARLY THURSDAY MORNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
WINDY CONDITIONS WILL DEVELOP BEHIND THE COLD FRONT ON THURSDAY
WITH WEST WINDS OF 20 MPH AND GUSTS TO 30 TO 35 MPH AT TIMES. A
LAKE WIND ADVISORY WILL LIKELY BE NEEDED.
SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE OVER THE MARINE
WATERS THURSDAY BEFORE DIMINISHING THURSDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS REQUESTED IN THE WATCH AREA. PLEASE RELAY
ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AND
LOCAL COUNTY EMERGENCY MANAGEMENT.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
HESS/SHASHY
In the hours before
Special weather statement, Dec 28, 5:26 PM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
526 PM EST WED DEC 28 2005
GAZ132-133-282330-
COFFEE-JEFF DAVIS-
526 PM EST WED DEC 28 2005
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE AND JEFF
DAVIS COUNTIES FOR EXCESSIVE LIGHTNING AND STRONG THUNDERSTORM WINDS
VALID UNTIL 630 PM EST...
AT 526 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ABOUT 8 MILES NORTH OF TIFTON...MOVING
EAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND AMBROSE...RED BLUFF...PRIDGEN...BROXTON...WEST GREEN...
SNIPESVILLE AND DENTON FROM 600 PM THROUGH 700 PM EST.
THE AREA REMAINS UNDER A TORNADO WATCH UNTIL 10 PM EST. REMAIN ALERT
FOR POSSIBLE SEVERE WEATHER OR SEVERE WEATHER WARNINGS THIS EVENING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
SANDRIK
Special weather statement, Dec 28, 6:43 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
643 PM EST WED DEC 28 2005
GAZ132-149-290030-
ATKINSON-COFFEE-
643 PM EST WED DEC 28 2005
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ATKINSON AND
COFFEE COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 730 PM
EST...
AT 643 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 14 MILES WEST OF WILLACOOCHEE...MOVING
EAST NORTHEAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS
AROUND WILLACOOCHEE...DOUGLAS...BROXTON AND WEST GREEN THROUGH 730
PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
THE AREA REMAINS UNDER A TORNADO WATCH. STRONG THUNDERSTORMS CAN
PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
CARROLL
Special weather statement, Dec 28, 7:44 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
744 PM EST WED DEC 28 2005
GAZ135-290145-
APPLING-
744 PM EST WED DEC 28 2005
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING COUNTY FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 845 PM EST...
AT 744 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 29 MILES SOUTHWEST OF SURRENCY...OR
ABOUT 9 MILES WEST OF ALMA...MOVING EAST AT 35 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SURRENCY THROUGH 845 PM
EST. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE
OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES.
THE AREA REMAINS UNDER A TORNADO WATCH UNTIL 10 PM EST. REMAIN ALERT
FOR POSSIBLE WARNINGS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.
SANDRIK
Tornado, Bacon
- When
- December 28, 7:45 PM EST
- Where
- Bacon County, 6 mi SW of Alma Bacon Co Arpt
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 100 yd
- Property damage
- $200,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.467, -82.583
Near White pine Highway and Sessoms Rd. Tornado touched down uprooting oak trees with one in the side of a house collapsing back porch. A second house was damaged with the roof ripped off. A nearby mobile home was pushed off its foundation. wood frame house suffered roof damage with several windows smashed. Debris was scattered in all directions. Source Mr. Charles Carter EMA Director. Touchdown at 31 28.738N 82 35.842W lifted at 31 29.224N 82 33.808W.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Storm Surge and Debris Flows in California, December 28 to 31, 2005$130 million · 64 kt wind · 12 events
- Tornadoes and Hail in Georgia, December 28, 2005$2.9 million · F1 · 66 events
- Tornadoes and Hail in Georgia, December 28, 2005$15,000 · F1 · 9 events
- Tornado and Damaging Wind in Georgia, December 28, 2005$55,000 · F0 · 2 events
- Damaging Wind in Tennessee, December 28, 2005$35,000 · 70 kt wind · 1 event
- Damaging Wind in Tennessee, December 28, 2005$18,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, December 28, 2005$18,000 · 60 kt wind · 1 event
- Winter Weather in New York, December 28 to 29, 2005$15,000 · 3 events
- Flooding in Oregon, December 28 to 31, 200511 events
- Damaging Wind in Tennessee, December 28, 2005$15,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, December 28, 2005$15,000 · 65 kt wind · 1 event
- Damaging Wind in Georgia, December 28, 2005$15,000 · 55 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481850.